Advertisement

Automorphisms of Certain Simple C*-algebras

  • J. Cuntz

Abstract

It has been observed by M. Takesaki (private communication) that for the C*-algebras 0 n there is a bijective correspondence between unitaries in 0 n and endomorphisms that leave the unit fixed. We use this idea to study automorphisms of 0 n. The group Aut 0 n is shown to contain a maximal abelian subgroup T (that is canonically associated with the construction of 0 n from a topological Markov.chain; cf. the paper by W. Krieger and the author: A class of C*-algebras and topological Markov chains). This maximal com- mutative subgroup of Aut 0 n is similar to a maximal torus in a semisimple Lie group in that it is an inductive limit of tori, and its Weyl group, i.e. the quotient of its normalizer in Aut 0 n by T itself is discrete.

Then one-parameter subgroups of Aut 0 n that are contained in T, are studied. In particular, one class of such groups, related to Bernoulli-shifts in 0 n is shown to have unique KMS-states. On the other hand, (unlike to the von Neumann algebra case) any two different one-parameter groups in this class are not exterior equivalent, i.e. do not just differ by a unitary cocycle. Finally, automorphisms in N(T) and their action on a certain class of pure states of 0 n, related to T, are studied.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J. Cuntz, Simple C*-algebras generated by isometries, Commun.Math.Phys. 57 (1977), 173–185.CrossRefzbMATHADSMathSciNetGoogle Scholar
  2. [2]
    J. Cuntz, Murray-vonNeumann equivalence of projections in infinite simple C*-algebras, Rev.Math. Pures et Appl. 23 (1978), 1011–1014.zbMATHMathSciNetGoogle Scholar
  3. [3]
    D. Olesen and G.K. Pedersen, Some C*-dynamical systems with a Single KMS-state, Math.Scand. 42 (1978), 111–118.zbMATHMathSciNetGoogle Scholar
  4. [4]
    J. Roberts, Crossed products by group duals, Symposia Mathe- matica XX.Google Scholar

Copyright information

© Springer-Verlag/Wien 1980

Authors and Affiliations

  • J. Cuntz
    • 1
  1. 1.Institut für angewandte MathematikUniversität HeidelbergFederal Republic of Germany

Personalised recommendations